Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 4, 2015, 1:21 PM EST for Jenkins County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 1:21 PM EST (18:21 UTC)
- Expired
- Jan 4, 2015, 2:00 PM EST
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 11:37 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
174
WUUS52 KCHS 041821
SVRCHS
GAC165-041900-
/O.NEW.KCHS.SV.W.0001.150104T1821Z-150104T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
JENKINS COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 200 PM EST
* AT 121 PM EST...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
NEAR HERNDON...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS A
HISTORY OF PRODUCING WIND DAMAGE.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
FUNNEL CLOUDS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HERNDON...EMMALANE...PERKINS...MILLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
&&
LAT...LON 3288 8213 3292 8208 3293 8196 3295 8186
3295 8183 3295 8182 3292 8177 3291 8177
3283 8180 3270 8210 3271 8210 3282 8215
TIME...MOT...LOC 1821Z 237DEG 46KT 3280 8216
$$2 follow-up statements
647
WWUS52 KCHS 041841
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EST SUN JAN 4 2015
GAC165-041900-
/O.CON.KCHS.SV.W.0001.000000T0000Z-150104T1900Z/
JENKINS GA-
141 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR PORTIONS OF JENKINS COUNTY...
AT 140 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LAWTON...MOVING NORTHEAST AT 50
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
FUNNEL CLOUDS...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EMMALANE...MILLEN AND PERKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
&&
LAT...LON 3292 8207 3293 8195 3295 8189 3295 8188
3295 8186 3295 8182 3294 8181 3293 8179
3291 8177 3284 8180 3283 8181 3273 8203
3291 8210
TIME...MOT...LOC 1840Z 242DEG 46KT 3289 8191
$$400
WWUS52 KCHS 041855
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EST SUN JAN 4 2015
GAC165-041903-
/O.EXP.KCHS.SV.W.0001.000000T0000Z-150104T1900Z/
JENKINS GA-
155 PM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JENKINS COUNTY
WILL EXPIRE AT 200 PM EST...
AT 153 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
SOUTHEASTERN GEORGIA AND SOUTHERN SOUTH CAROLINA.
LAT...LON 3292 8207 3293 8195 3295 8189 3295 8188
3295 8186 3295 8182 3294 8181 3293 8179
3291 8177 3284 8180 3283 8181 3273 8203
3291 8210
TIME...MOT...LOC 1853Z 242DEG 46KT 3291 8177
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 12:09 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 4, 12:09 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1209 PM EST SUN JAN 4 2015
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND PUSH THROUGH
LATE SUNDAY FOLLOWED BY DRY HIGH PRESSURE. A STRONGER COLD FRONT
WILL DROP THROUGH WEDNESDAY EVENING...THEN COLD HIGH PRESSURE WILL
BUILD OVER THE REGION INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUICK UPDATE TO INCLUDE RECENTLY ISSUED TORNADO WATCH 3...WHICH IS
IN EFFECT UNTIL 6 PM.
LATE THIS MORNING...THE FOCUS FOR TODAY/S FORECAST OBVIOUSLY
REVOLVES AROUND THE APPROACHING CONVECTIVE LINE...ITS TIMING...AND
THE POTENTIAL FOR SEVERE WEATHER. BASED ON CURRENT RADAR IMAGERY
AND REGIONAL SURFACE OBSERVATIONS...THE CONVECTIVE LINE IS WELL
OUTPACING THE ACTUAL COLD FRONT BY ABOUT 100-125 MILES AS IT NOW
RACES THROUGH CENTRAL AND SOUTH GEORGIA AND THE FLORIDA PANHANDLE.
THE RECENT RUNS OF THE HRRR SEEM TO HAVE THE BEST INITIALIZATION
OF THE BAND OF PRECIPITATION AND CONVECTION...SO ITS TIMING FOR
THE AFTERNOON HAS BEEN USED THE MOST FOR THE TIMING. BASED ON
THIS...THE CONVECTION WILL BEGIN TO IMPACT THE FAR WESTERN
ZONES...INCLUDING TATTNALL/CANDLER/JENKINS COUNTIES ABOUT 18Z.
THIS WOULD THEN PUT THE CONVECTION INTO THE AN AREA ALONG A LINE
INCLUDING THE SAVANNAH METRO NORTH TO AROUND ALLENDALE AROUND 20Z.
FINALLY...AND ALTHOUGH IT IS LESS CERTAIN...THE CHARLESTON AREA
CAN EXPECT TO SEE THE LINE (IN WHATEVER STATE IT IS IN) AROUND
22Z.
REGARDING THE SEVERE POTENTIAL...THIS IS A SITUATION WE ARE ALL
TOO FAMILIAR WITH. WE HAVE A NICE AND IMPRESSIVE AMBIENT WIND
FIELD DEFINED BY 0-3 KM SHEAR APPROACHING 40 KNOTS AND 0-6 KM
SHEAR ON THE ORDER OF 50-60 KNOTS. AS ALWAYS SEEMS TO BE THE CASE
THOUGH...THE PRIMARY QUESTION FOCUSES ON THE PRESENCE OF BUOYANCY.
DESPITE THE WIDESPREAD CLOUD COVER...WE STILL EXPECT TO SEE HIGH
TEMPERATURES REACH INTO THE MID TO UPPER 70S IN MOST AREAS THIS
AFTERNOON. RECENT VISIBLE SATELLITE IMAGERY DOES NOT PROVIDE MUCH
EVIDENCE FOR ANY SCATTERING OF CLOUD COVER AND LITTLE TO NO DIRECT
INSOLATION IS EXPECTED. RAP/HRRR SOUNDINGS DO SHOW A NOTABLE CAP
AT ABOUT 900 MB...BUT WHEN MODIFIED FOR A SURFACE TEMPERATURE IN
THE MID/UPPER 70S...IT APPEARS THAT THE CAP CAN BE OVERCOME. IF
THIS OCCURS...BOTH THE RAP/HRRR GIVE CAPE VALUES IN EXCESS OF 750
J/KG...WITH A LARGE AREA APPROACHING 1000 J/KG. SO...THE MODELS
WOULD SUGGEST THAT THE ENVIRONMENT WILL SUPPORT A LINEAR
CONVECTIVE SYSTEM WITH AT LEAST A LOW END RISK OF SEVERE WEATHER.
THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...BUT AS WITH ANY
HIGH SHEAR/LOW CAPE ENVIRONMENT THERE WILL BE THE THREAT OF AN
ISOLATED WEAK TORNADO WITHIN BOWING SEGMENTS. THE MAIN AREA OF
CONCERN WILL BE SOUTHEAST GEORGIA WHERE THE WARMEST TEMPERATURES
ARE EXPECTED THE BEST POTENTIAL FOR DESTABILIZATION WILL RESIDE.
OTHER THAN THE SEVERE WEATHER...WINDS WILL BE GUSTY OUTSIDE OF THE
CONVECTION THANKS TO THE TIGHT PRESSURE GRADIENT AND INCREASING
LOW LEVEL WINDS. RECENT WEB CAM IMAGES SHOW THAT SEA FOG HAS
BECOME INCREASINGLY CONFINED TO THE SHELF WATERS AND HAS DRIFTED
OFF THE DIRECT BEACH AREAS.
LAKE WINDS...WITHIN THE WARM SECTOR THE POTENTIAL FOR 25 KNOT
SOUTH/SOUTHWEST WIND GUSTS APPEARS SUFFICIENT TO JUSTIFY MAINTAINING
THE LAKE WIND ADVISORY ALONG LAKE SHORES FOR LAKE MOULTRIE VALID
10 AM UNTIL 5 PM TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...THE COLD FRONT WILL SHIFT OFFSHORE BY MIDNIGHT...FOLLOWED
BY WEAK BUT DRY HIGH PRESSURE THROUGH TUESDAY. BY DAYBREAK
MONDAY...COLD ADVECTION WILL PUSH TEMPERATURES INTO THE 40S AT
MOST LOCATIONS. CLOUDS WILL BEGIN TO SCATTER OUT FROM THE WEST
LATER TONIGHT.
THE UPPER LEVEL PATTERN BECOMES ZONAL MONDAY THROUGH WEDNESDAY.
DRY HIGH PRESSURE WILL SPREAD INTO THE SOUTHEAST UNITED STATES ON
MONDAY THOUGH MODEST WNW FLOW AROUND 850 MB WILL SUPPORT DOWNSLOPE
WARMING AND HIGHS NEAR 60.
THE SURFACE HIGH WILL SHIFT OFF THE MID-ATLANTIC COAST MONDAY NIGHT
WITH A BRIEF RETURN FLOW AND INCREASING WSW LOW-LEVEL WINDS. WARM
AIR ADVECTION ON TUESDAY AND MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO
REBOUND INTO THE MIDDLE 60S.
BOUNDARY LAYER FLOW VEERS AROUND TO THE NW LATE TUESDAY NIGHT INTO
WEDNESDAY...THOUGH 20-25 KT OF WNW 850 MB FLOW WILL MAINTAIN SOME
ADIABATIC WARMING. WEDNESDAY HIGH TEMPS WILL BE IN THE MID/UPPER 50S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A DIGGING LONGWAVE TROUGH SHIFTS THROUGH THE AREA WEDNESDAY NIGHT
AND THURSDAY WITH A STRONG COLD FRONT DROPPING THROUGH THE AREA
WEDNESDAY EVENING. IMPRESSIVE COLD AIR ADVECTION WILL ENSUE AS A
VERY DRY HIGH PRESSURE AIRMASS DROPS SOUTHEAST. THE ECMWF HAS
GENERALLY BEEN THE COLDER OF THE MODELS WITH THIS SYSTEM...THOUGH IT
HAS MODERATED SOMEWHAT IN RECENT RUNS. NEVERTHELESS...A COLD 36 HRS
IS IN STORE. THURSDAY MORNING WILL LIKELY DROP INTO THE LOWER TO
MIDDLE 20S...COINCIDENT WITH 15-20 KT WINDS. OUR LATEST APPARENT
TEMPERATURE GRIDS SHOW THE POTENTIAL FOR WIND CHILL ADVISORY
CRITERIA FOR A FEW HOURS LATE WEDNESDAY NIGHT. IT IS WORTH NOTING
THAT OUR CRITERIA FOR ISSUING WIND CHILL ADVISORIES INCREASED ON
DECEMBER 1ST 2014. THE NEW CRITERIA IS 15 DEGREES IN COASTAL
LOCATIONS OR 10 DEGREES INLAND. WE WILL ADD MENTION TO THE HAZARDOUS
WEATHER OUTLOOK.
STRONG COLD ADVECTION CONTINUING ON THURSDAY WILL YIELD BLUSTERY
CONDITIONS. BASED ON THE LATEST THICKNESS PROGS WE LOWERED HIGHS TO
THE UPPER 30S NORTH TO LOWER 40S SOUTH. THURSDAY NIGHT WILL AGAIN BE
COLD AS HIGH PRESSURE REMAINS TO THE WEST. THERE WERE EARLIER
INDICATIONS THAT THE BOUNDARY LAYER COULD DECOUPLE AND ALLOW FOR LOW
TEMPS IN THE TEENS. MORE RECENT MODEL RUNS SHOW A WEAK SHORTWAVE
MOVING THROUGH OVERNIGHT WITH STRENGTHENING 850 MB WINDS PREVENTING
SURFACE WINDS FROM GOING CALM. WE MAINTAINED LOW TEMPS IN THE LOW TO
MID 20S.
THE UPPER LEVEL PATTERN TRANSITIONS TO A BROAD TROUGH ACROSS THE
CENTRAL UNITED STATES FRIDAY INTO THE WEEKEND WITH THE SURFACE HIGH
EVENTUALLY MOVING INTO THE NORTHEAST STATES. MOISTURE WILL BEGIN TO
INCREASE LATE IN THE WEEKEND WITH INCREASING CLOUDS AND POSSIBLE
RAIN SHOWERS SATURDAY NIGHT AND SUNDAY. TEMPS WILL REMAIN BELOW
NORMAL BUT HIGHS WILL GENERALLY BE IN THE 50S.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
MVFR THIS AFTERNOON BEFORE A BIT OF A BREAK OUT PRIOR TO BANDS OF
CONVECTIVE RAINS REACH THE TERMINALS AFTER MID AFTERNOON. SURFACE
WINDS WILL BE GUSTY AHEAD OF THE RAINS WITH GUSTS TOPPING 25 KT AT
KCHS AND 20 KT AT KSAV. THE COLD FRONT WILL MOVE OFF THE COAST
THIS EVENING WITH CONDITIONS FAVORING VFR TONIGHT IN THE WAKE OF
THE FRONT.
EXTENDED AVIATION OUTLOOK...VFR.
&&
.MARINE...
LATE THIS MORNING...BASED ON RECENT WEB CAMS AND CHARLESTON HARBOR
PILOT BOAT REPORTS HAVE OPTED TO EXTEND THE DENSE FOG ADVISORY
THROUGH 6PM.
THE COOL STABLE NEAR SHORE WATERS TYPIFIED BY THE 5-7 KT OF WIND
OVERNIGHT AT GRAYS REEF WHILE TEMPS REACHING THE MID 60S ALONG
THE GEORGIA COAST SUPPORTIVE OF 15 KT WINDS WITH THE STRONGEST FLOW
RELEGATED TO WARMER WATERS OFFSHORE. THE SMALL CRAFT ADVISORIES IN
OUR NEAR SHORE WATERS WILL BE MARGINAL TODAY ONCE YOU GET AWAY
FROM THE LAND/SEA INTERFACE BUT WE MAINTAINED 4-6 FT SEAS TO
KEEP PERSISTENCE. THE HIGHEST SEAS IN NEAR SHORE LEGS SHOULD OCCUR
ACROSS THE NORTHEAST PART OF AMZ350. THE CHARLESTON HARBOR WILL
BE GUSTY AT TIMES TODAY...ESPECIALLY THE UPPER REACHES WHERE THE
WARMER SURFACE TEMPS OCCUR. THE FRONT WILL MOVE OFFSHORE LATER
TONIGHT WITH SOME JETTING OF THE W AND NW FLOW OFF THE GEORGIA
COAST. WE BUMPED UP WINDS A BIT FROM GRAYS REEF SEAWARD TO TREND.
WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA MONDAY
THROUGH WEDNESDAY. CONDITIONS QUICKLY DETERIORATE WEDNESDAY EVENING
BEHIND A STRONG COLD FRONT. STRONG LOW-LEVEL WINDS AND COLD AIR
ADVECTION WILL YIELD WINDS TURNING AROUND TO THE NORTH AND
INCREASING TO 25-30 KT. FREQUENT 35 KT GUSTS ARE INCREASINGLY
LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE WARMER
WATERS BEYOND ABOUT 15 NM FROM SHORE. A PERIOD OF GALE
WATCHES/WARNINGS IS LIKELY FOR PORTIONS OF THE WATERS DURING THIS
TIME.
CONDITIONS QUICKLY IMPROVE LATER THURSDAY INTO THE WEEKEND AS THE
HIGH PRESSURE SYSTEM WEAKENS AND EVENTUALLY SHIFTS NORTHEAST.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES JAN 4...
CHS 77/2005 AND PREVIOUS...
CXM 75/1955...
SAV 80/2004...
RECORD HIGH MINIMUM TEMPERATURES JAN 4...
CHS 58/1950 AND PREVIOUS...
CXM 61/2007...
SAV 60/2004 AND PREVIOUS...
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ045.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ330-350-
352-354.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...
MARINE...JRL
CLIMATE...Hazardous weather outlook, Jan 4, 11:46 AM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1146 AM EST SUN JAN 4 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-051700- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1146 AM EST SUN JAN 4 2015 ...TORNADO WATCH 3 IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS...TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 20S COMBINED WITH BRISK 15 TO 25 MPH WINDS WEDNESDAY NIGHT WILL RESULT IN WIND CHILL VALUES BETWEEN 10 AND 15 DEGREES. A WIND CHILL ADVISORY MAY EVENTUALLY BE REQUIRED FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-051700- INLAND BERKELEY- 1146 AM EST SUN JAN 4 2015 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LAKE MOULTRIE... ...TORNADO WATCH 3 IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS...TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 20S COMBINED WITH BRISK 15 TO 25 MPH WINDS WEDNESDAY NIGHT WILL RESULT IN WIND CHILL VALUES BETWEEN 10 AND 15 DEGREES. A WIND CHILL ADVISORY MAY EVENTUALLY BE REQUIRED FOR PORTIONS OF THE AREA. LAKE WINDS...STRONG WINDS WILL AFFECT LAKE MOULTRIE BEHIND A COLD FRONT WEDNESDAY NIGHT AND THURSDAY MORNING. A LAKE WIND ADVISORY IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-352-354-051700- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1146 AM EST SUN JAN 4 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...A STRONG COLD FRONT WILL PUSH OFFSHORE WEDNESDAY NIGHT WITH COLD HIGH PRESSURE BUILDING IN BEHIND. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS TO 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY. A GALE WATCH OR WARNING COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-051700- CHARLESTON HARBOR- 1146 AM EST SUN JAN 4 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...TORNADO WATCH 3 IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...A STRONG COLD FRONT WILL PUSH OFFSHORE WEDNESDAY NIGHT WITH COLD HIGH PRESSURE BUILDING IN BEHIND. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS TO 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY. A GALE WATCH OR WARNING COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-051700- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1146 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...A STRONG COLD FRONT WILL PUSH OFFSHORE WEDNESDAY NIGHT WITH COLD HIGH PRESSURE BUILDING IN BEHIND. THERE IS THE POTENTIAL FOR FREQUENT GALE FORCE GUSTS EXCEEDING 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY. A GALE WATCH OR WARNING COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jan 4, 12:35 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1235 PM EST SUN JAN 4 2015 GAZ114-115-137-041845- TATTNALL-EVANS-LONG- 1235 PM EST SUN JAN 4 2015 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE SOUTHWEST... A LARGE LINE OF STRONG TO SEVERE THUNDERSTORMS...WITH A HISTORY OF PRODUCING WIND DAMAGE...WILL CONTINUE TO APPROACH TATTNALL...EVANS AND LONG COUNTIES THROUGH 2 PM. CONDITIONS REMAIN FAVORABLE FOR THESE STORMS TO REMAIN STRONG OR EVEN POSSIBLY SEVERE WITH DAMAGING WINDS AND POSSIBLY A TORNADO. PEOPLE FROM COBBTOWN AND CLAXTON SOUTHEAST TO LUDOWICI SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS THIS AFTERNOON. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 6 PM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:39 PM EST | Special Weather Statement | CHS | Long, Tattnall | 36 min |
| Jan 4, 1:51 PM EST | Special Weather Statement | CHS | Screven | 24 min |
| Jan 4, 2:32 PM EST | Special Weather Statement | CHS | Liberty | 28 min |
| Jan 4, 2:40 PM EST | Special Weather Statement | CHS | Bryan | 35 min |
| Jan 4, 2:50 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 25 min |
| Jan 4, 3:03 PM EST | Tornado Warning | CHS | Chatham | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.